Mountain View Police Suspect Student Drug Overdose of "DOC"

View Comments (
)
|
Email
|
Print

    NEWSLETTERS

    Mountain View police fear a psychedelic drug called "DOC" caused a high school student to collapse on a trail Tuesday afternoon. Terry McSweeney reports.

    Mountain View police fear a psychedelic drug called "DOC" caused a high school student to collapse on a trail Tuesday afternoon.

    Sgt. Saul Jaeger said the student was taken to a hospital after being found unresponsive about noon on the Steven’s Creek Trail.

    "So far there have been no other cases," Jaeger said. He declined to say any more about the student, including the gender of the teen, or how he or she was found. The student did not die, but the teen's condition was not revealed either.

    The Mountain View Los Altos High School District along with Mountain View Police sent a letter on Wednesday to parents alerting them to what happened.

    "I encourage you to maintain an open dialogue about the very real dangers of drug use, abuse and experimentation," Supt. Barry Groves and Police Chief Scott Vermeer said jointly in the letter. "I assure you we are doing all we can to make our schools and community as safe as possible. Our school resource officers will be working with the district to hold an educational forum in the near future to inform you about threats we are seeing to our students as well as learn about the resources available."


    Doctors suspect the student had taken a drug known as "DOC," which is otherwise known as 2,5-Dimethoxy-ChloroAmphetamine. DOC is a fairly new psychedelic street drug, similar to LSD, and is a combination of hallucinogenic and amphetamine chemicals. which has very long-lasting effects and is extremely dangerous.
     
    Unlike simple amphetamines, DOC is considered a chemical that influences cognitive and perception processes of the brain. The strongest supposed effects include open and closed eye visuals, increased awareness of sound and movement, and euphoria.

    Police said if you ingest DOC, you should immediately call 911.